Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 14, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Feb 23, 2012, 3:27 PM CST. It took effect at Feb 24, 2012, 6:00 AM CST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2012, 3:27 PM CST (21:27 UTC)
- In effect from
- Feb 24, 2012, 6:00 AM CST
- Expired
- Feb 25, 2012, 3:00 PM CST
- In force
- 33 hr
- Issued by
- NWS Houston/Galveston, TX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 11:42 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Feb 23, 11:42 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1142 AM CST THU FEB 23 2012 .DISCUSSION... SEE AVIATION SECTION FOR 18Z TAF ISSUANCE && .AVIATION... LOW CLOUDS ARE BEGINNING TO BREAK UP ACROSS THE AREA THIS MORNING AND MOST SITES SHOULD SEE AT LEAST A FEW HOURS OF VFR CONDITIONS THIS AFTERNOON WITH THE EXCEPTION OF GLS. BRISK SOUTHWESTERLY WINDS WILL BEGIN TO BECOME MORE SOUTHERLY THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. AS THIS HAPPENS WE COULD SEE SOME FOG BEGIN TO CREEP IN ALONG THE COAST AND AFFECT GLS AND LBX...ALTHOUGH NOT EXPECTING ANY IMPACT TO IAH OR HOU AT THIS TIME. HAVE TRENDED SLIGHTLY SLOWER WITH THE FROPA FOR THIS ISSUANCE WITH THE FRONT REACHING CLL AROUND 05Z TONIGHT AND THEN THROUGH THE METRO AREA TERMINALS BY 07-08Z. STRONG NORTHERLY WINDS WILL PERSIST THROUGH THE AFTERNOON ON FRIDAY IN THE WAKE OF THIS FRONT WITH FREQUENT GUSTS AROUND 25KTS AREAWIDE. 38 && .PREV DISCUSSION... /ISSUED 1045 AM CST THU FEB 23 2012/ DISCUSSION... PROBABLY NOT GOING TO MAKE A LOT (IF ANY) CHANGES TO THE GOING FCST ATTM. WARM/HUMID/CLOUDY DAY ON TAP AS WE AWAIT THE IMPEND- ING ARRIVAL OF THE COLD FRONT TONIGHT. LOCAL MORNING SOUNDINGS INDICATING A FAIRLY DECENT CAP IN PLACE OVER THE REGION SO NOT EXPECTING MUCH BY WAY OF PCPN LATER WITH FROPA SHOULD THIS AIR- MASS HOLDS PAT. 41 PREV DISCUSSION... /ISSUED 402 AM CST THU FEB 23 2012/ IT LOOKS LIKE TODAY WILL BE ANOTHER UNSEASONABLY WARM DAY TODAY WITH FORECASTED MAX TEMPS IN THE MID 80S. CRP AND LCH SOUNDINGS AT 00Z SHOW 850MB TEMPS AROUND 18-20C ALREADY. 00Z 850MB ANALYSIS HAS 16C TEMPS OVER THE NORTHERN PORTION OF SE TX. A GENERAL WEST FLOW SHOULD CONTINUE TO SUPPORT THESE TEMPS WITH STRONG CAPPING DUE TO AN ELEVATED MIX LAYER. HIGH CLOUDS MAY BE THE ONLY THING TO KEEP MAX TEMPS FROM THE UPPER 80S BUT SUSPECT THAT THERE MAY BE AN AREA OR TWO THAT REACH THE UPPER 80S TODAY. CLIMATE SIDEBAR...RECORD HIGH TEMPS TODAY FOR CLL IS 90F...IAH IS 88F AND GLS IS 76F. FORECAST MAX TEMPS ARE A COUPLE OF DEGREES BELOW THESE. SHORT RANGE MODELS ARE IN ALL REASONABLE AGREEMENT WITH THE COLD FRONT PUSHING THROUGH THE AREA TONIGHT. GFS AND NAM SEEM TO BE A TOUCH FASTER THAN THE ECMWF WITH THE FRONT. TEMPS SHOULD DROP QUICKLY BEHIND THE FRONT WITH VERY WINDY CONDITIONS. PROBABLY NEED A WIND ADVISORY FOR FRIDAY BEHIND THE FRONT. DRIER AIR WILL MOVE INTO SE TX SO POTENTIAL FOR ELEVATED FIRE WEATHER CONDITIONS BUT THE RAINFALL THE LAST 4-6 WEEKS MAY HAVE MOISTENED FUELS TO NOT NEED A RED FLAG WARNING. SPEAKING OF RAINFALL...NOT EXPECTING MUCH WITH THE PASSING FRONT. KEPT SOME 20 POPS FOR SHOWERS ALONG THE FRONT BUT THE CAP WILL BE TOO STRONG TO OVERCOME. POSSIBLE THAT SATURDAY COULD BRING A SLIGHTLY BETTER CHANCE OF RAIN AS THE PESKY UPPER LEVEL LOW OVER THE BAJA PENINSULA FINALLY MOVES ACROSS MEX INTO S TX AND THE NW GULF. MODELS SEEM TO FINALLY BE COMING IN LINE WITH THE LOW MOVING ACROSS S TX AND THE NW GULF AS A SHEARED OUT TROUGH. THE NAM APPEARS TO BE THE WEAKER SOLUTION WITH THE GFS/ECMWF STILL SHOWING A DECENT WAVE. EXPECT MOST OF THE PRECIP TO FALL IN THE GULF WELL OFF THE COAST BUT DID BRING 20 POPS AS FAR NORTH AS I-10. THE PROBLEM WILL BE GETTING PRECIP TO FALL THROUGH A FAIRLY DRY BOUNDARY LAYER. AS SUCH THERE SHOULD BE QUITE A BIT OF EVAPORATIVE COOLING WHICH MAY HOLD MAX TEMPS DOWN INTO THE 50S WITH CLOUD COVER. OVERALL NOT MUCH CHANGE IN THE EXTENDED FORECAST. THE GFS AND ECMWF ARE MORE IN-SYNC THAT BEFORE. THERE ARE STILL SOME DIFFERENCES TO TAKE ACCOUNT FOR THE MIDDLE OF NEXT WEEK. WARM ADVECTION AND RETURN FLOW MAY BE A LITTLE SLOWER TO DEVELOP SUN/MON AS THE MODELS DIG THE NEXT MAIN UPPER TROUGH OVER THE ROCKIES. GFS IS MORE PROGRESSIVE BRINGING THE TROUGH INTO THE PLAINS FOR TUE/WED WITH THE ECMWF 6-12 HRS SLOWER. AS SUCH THE GFS IS ABOUT 6-12 HRS FASTER WITH PUSHING A COLD FRONT INTO THE AREA. UPPER LEVEL FLOW BECOMES MORE ZONAL AS THE TROUGH MOVES EAST AND HAVE SOME DOUBTS AS TO HOW FAR THE FRONT MAY ACTUALLY PUSH SOUTH. THE ECMWF HOLDS THE FRONT ON THE COAST BUT AT THIS TIME WILL FORECAST THE FRONT PUSHING OFF THE COAST. COOLER AIRMASS MAY LAG A BIT BEHIND THE FRONT AS WELL SINCE IT WILL BE MORE PACIFIC IN NATURE. 39 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 70 47 69 47 63 / 10 10 10 10 0 HOUSTON (IAH) 71 51 72 48 63 / 10 10 20 10 0 GALVESTON (GLS) 68 57 67 58 63 / 10 10 20 10 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...41 AVIATION/MARINE...38
Hazardous weather outlook, Feb 23, 4:30 AM CST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 430 AM CST THU FEB 23 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-241030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 430 AM CST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL PUSH THROUGH THE REGION TONIGHT WITH POSSIBLY A WEAK LINE OF SHOWERS ALONG IT. A CAP OF WARM AIR ALOFT WILL INHIBIT THUNDERSTORM ACTIVITY ALONG THE FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DRY AND WINDY CONDITIONS ARE EXPECTED BEHIND THE COLD FRONT THAT PUSHES THROUGH THE AREA EARLY FRIDAY MORNING. A WIND ADVISORY MAY BE NEEDED AND CONDITIONS MAY SUPPORT AN ELEVATED FIRE DANGER WITH THE DRY AIR AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-241030- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 430 AM CST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL PUSH OFF THE COAST FRIDAY MORNING. VERY STRONG WINDS WITH GUSTS NEAR OR AT GALE FORCE WILL BE POSSIBLE FRIDAY INTO FRIDAY NIGHT. SMALL CRAFT ADVISORIES WILL BE NEEDED WITH POSSIBLE UPGRADE TO GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:27 PM CST | Gale Warning | HGX | 27 hr |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.